Publication type: Article in scientific journal
Type of review: Peer review (publication)
Title: An adaptive Newton-method based on a dynamical systems approach
Authors: Amrein, Mario
Wihler, Thomas P.
et. al: No
DOI: 10.1016/j.cnsns.2014.02.010
Published in: Communications in Nonlinear Science and Numerical Simulation
Volume(Issue): 19
Issue: 9
Page(s): 2958
Pages to: 2973
Issue Date: Sep-2016
Publisher / Ed. Institution: Elsevier
ISSN: 1007-5704
Language: English
Subjects: Newton–Raphson method; Continuous Newton–Raphson method; Adaptive step size control; Nonlinear differential equation
Subject (DDC): 510: Mathematics
Abstract: The traditional Newton method for solving nonlinear operator equations in Banach spaces is discussed within the context of the continuous Newton method. This setting makes it possible to interpret the Newton method as a discrete dynamical system and thereby to cast it in the framework of an adaptive step size control procedure. In so doing, our goal is to reduce the chaotic behavior of the original method without losing its quadratic convergence property close to the roots. The performance of the modified scheme is illustrated with various examples from algebraic and differential equations.
Fulltext version: Published version
License (according to publishing contract): Licence according to publishing contract
Departement: School of Management and Law
Organisational Unit: Institute for Risk & Insurance (IRI)
Appears in collections:Publikationen School of Management and Law

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.